Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 127, NWS Shreveport, LA

July 14, 2002Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2002, 7:11 PM CDT for Union County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2002, 7:11 PM CDT (00:11 UTC)
Expired
Jul 14, 2002, 8:00 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

The radar

The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:17 PM CDTThunderstorm Wind 58 EJunction City, ARSeveral large trees down in town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2066 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2066 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS54 KSHV 150011
SVRSHV
ARC139-150100-
/NEW.KSHV.SV.W.0249.150010-150100/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 PM CDT SUN JUL 14 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 800 PM CDT

* AT 710 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF JUNCTION
  CITY...OR ABOUT 10 MILES SOUTHWEST OF EL DORADO.  THE STORM WAS    
  DRIFTING SLOWLY EAST.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 800 PM CDT.

LAT...LON 3301 9287 3301 9266 3319 9266 3319 9287

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:45 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jul 14, 1:45 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT SUN JUL 14 2002

SATELLITE IMAGERY SHOWS AN UPPER LOW SPINNING ACROSS WESTERN
ARKANSAS.  THIS FEATURE WILL MEANDER ACROSS SOUTHEAST
OKLAHOMA/WESTERN ARKANSAS TONIGHT AND EARLY MONDAY...BEFORE MOVING
NORTH INTO NORTH ARKANSAS AND SOUTHERN MISSOURI...BY MONDAY NIGHT.
THEN BY TUESDAY...THE FORECAST AREA WILL BE BETWEEN A TROUGH AXIS
FROM W TEXAS...INTO MISSOURI...AND A RIDGE TO THE EAST.

WITH THE PROXIMITY OF THE UPPER LOW...AND A WEAK BOUNDARY ACROSS THE
REGION ON MONDAY...SCATTERED CONVECTION IS ONCE AGAIN
EXPECTED...ESPECIALLY IN THE AFTERNOON INTO THE EVENING.

AS THE UPPER LOW SHIFTS NORTH...AND A RIDGE BUILDS INTO THE REGION
FROM THE EAST...A DEEP SOUTHERLY FLOW IS EXPECTED TO SET UP LATE
MONDAY NIGHT INTO TUESDAY.  MODELS SHOW A SOUTHERLY 20 TO 30 KT LOW
LEVEL JET DEVELOPING AND SOME UPPER LEVEL DIVERGENCE ON
TUESDAY...ESPECIALLY ACROSS EAST TEXAS.  THUS WILL KEEP CHANCE POPS
IN THE FORECAST ON TUESDAY.

BY WEDNESDAY...POPS WILL BE SLIGHT ACROSS THE SOUTHERN PORTIONS OF
THE FORECAST AREA...BUT WILL CONTINUE CHANCE ACROSS THE NORTHERN
SECTIONS OF THE REGION...AS MORE MOISTURE WILL BE AVAILABLE AND A
WEAK SHEAR AXIS WILL BE PRESENT.

IN THE EXTENDED...THURSDAY THROUGH SUNDAY...A RIDGE OF HIGH PRESSURE
WILL BUILD INTO THE AREA AND DOMINATE THE WEATHER PATTERN.  THIS
WILL RESULT IN MAINLY DRY WEATHER WITH AFTERNOON TEMPERATURES
RETURNING TO THE MID 90S.  HOWEVER...A WEAK TROUGH AXIS WILL SKIRT
THE NORTH AND EASTERN SECTIONS OF THE REGION ON FRIDAY...WHICH WILL
RESULT IN A SLIGHT CHANCE OF CONVECTION.  ISOLATED SUMMERTIME
CONVECTION IS ALSO POSSIBLE SATURDAY AND SUNDAY.

22

PRELIMS...
SHV 71/89/72/89  3435
MLU 71/88/72/89  3435
TXK 72/88/73/88  3435
TYR 72/89/73/87  3445
LFK 71/90/73/88  3445

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.